How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask FamilyPhysician Your Own Question
FamilyPhysician, Doctor
Category: Mental Health
Satisfied Customers: 12816
Experience:  Family Physician with over 23 years clinical experience treating patients with mental health issues
Type Your Mental Health Question Here...
FamilyPhysician is online now
A new question is answered every 9 seconds

is there an antidepressant that do not impact kidney

This answer was rated:

is there an antidepressant that do not impact kidney?
What if any reason was given to you for the protein in your urine?

What medical problems do you have?

Are you taking any other medications?
Customer: replied 7 years ago.
Thank you very very much for the reply!!

I have back pain for 8 months, and have done many lab tests including routine urine check and blood test(creatianne and urea check). The results are basicaally normal(creatinne are 110, 90, 80). I always worried about whether I have kindney problem. I often feel nervous about this. Whenever I feel anxcious and nervous, my muscles twitch and are tensioned that cause my creatine level rises. And I saw a psychiatrist and he said I had depression and let me take venlafaxine. I only took about two weeks and then stopped it because of trouble sleep(now I realize that it is not because of the medicine). Recently(2 weeks ago) I saw a kindney specialist and did 24 hr urine and blood work. I called the specialist's office and the secretary told me that the results would be fine because the doctor didn't call me. But I got some information from my family doctor. He told me that there was protein in urine and creatinne is 110. This is probably because of my recent high anxiety. So so far I am not sure that I am really fine with my kindney until I see my specialist in January.

I am not taking any medication now. I took venlafaxine before and it was fine for me. So I want to resume it but worry about my kindney. My next appoinment with my psychiatrist will be at the end of this month. It is too long to wait. I still have the medicine venlafaxine at home( 6 pills : 75 mg, and one month pills of 150mg). I want to take the 6 pills of 75mg for 6 day and then split one 150mg pill and take nearly the half for the 7th day and the continue taking 150mg per day.

Sorry for my english. and many thanks and have a good night
While there are rare reports of renal failure (kidney problems) in patients who are taking venlafaxine (as with most any medication), this is NOT a common problem.

You should of course check with your personal physician, but I can't find any reliable references which suggest that small amounts of protein in your urine would be a reason to avoid this medication IF PRESCRIBED BY YOUR DOCTOR.
FamilyPhysician and other Mental Health Specialists are ready to help you

Related Mental Health Questions